# SDR CA030516006

- Difficulty date: May 13, 2003
- Submitted: May 27, 2003
- Operation: Air carrier
- Make and model: Pilats PC1245
- Aircraft time: 618 hours
- Engine: Pwa PT6A67B
- Propeller: Hartzl HCE4A3D
- System (JASC): 2750 · Trailing Edge Flap Control System
- Part: Flex Coupling
- Condition: Damaged
- Location: Te Flaps
- Stage of operation: AP
- How discovered: O
- Nature of condition: F, J
- Precautionary procedure: O

## Discrepancy

(CAN) ON APPROACH THE FLAP CAWS LIGHT CAME ON WHEN FLAPS WERE SELECTED DOWN FOR APPROACH.  THE AIRCRAFT LANDED WITH 0 FLAP SETTING.  MAINTENANCE WAS ABLE TO PRODUCE AN ASSYMETRIC FLAP CONDITION ON THE GROUND THRU THE USE OF THE FLAP MAINTENANCE SWITCH.  INSPECTION REVEALED THE LT INBOARD FLAP FLEX DRIVE SHAFT SHEARED IN TWO PIECES INSIDE THE HOUSING. A NEW DRIVESHAFT WAS INSTALLED AND FLAP SYSTEM RIGGED. FURTHER INSPECTION OF THE 3 REMAINING DRIVESHAFTS FOUND EXCESS CORROSION ON THE CABLE. THE AIRCRAFT WAS GROUNDED UNTIL REPLACEMENT DRIVESHAFTS WERE INSTALLED.
